Compactifications and algebraic completions of limit groups

Jonathan Barlev*, Tsachik Gelander

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

4 Scopus citations


This paper considers the existence of nondiscrete embeddings Γ {mapping} G, where Γ is an abstract limit group and G is topological group. Namely, it is shown that a locally compact group G that admits a nondiscrete nonabelian free subgroup F admits a nondiscrete copy of every nonabelian limit group L. In some cases, for instance if the F is of rank 2 and its closure in G is compact or semisimple algebraic, or if L is a surface group (as considered in [6]), L can be chosen with the same closure as F.

Original languageEnglish (US)
Pages (from-to)261-287
Number of pages27
JournalJournal d'Analyse Mathematique
Issue number1
StatePublished - 2010

ASJC Scopus subject areas

  • Analysis
  • Mathematics(all)


Dive into the research topics of 'Compactifications and algebraic completions of limit groups'. Together they form a unique fingerprint.

Cite this